Our Patients

Patient Info
Name of Patient: Juan
Gender: Male
Age: 15 Years Old

Problem
Symptoms: Chest pains
Diagnosis: Juan has consumed too many steroids in order to ‘bulk up’ to make the school football team this year.

Solution
Cure: Juan should stop taking steroids, and see a therapist to get to the source of his problems.
What Will Happen if it Continues: If Juan keeps taking drugs, then his body organs could get severely damaged, his bones could stop growing, and his organs could fail. When he finally decides to stop, it could already be too late.
What Could Happen if He Stops: If Juan stops to take drugs, he could live longer and be happier in life instead of being depressed and easily enraged like the people who take drugs.

Extra Questions
How would taking steroids affect the rest of the body systems??
Heart: If you take steroids you could get a heart attack or stroke. This can also happen to athletes under the age of 30. It can also increase blood pressure.
Muscular/ Skeletal System: Teenagers who take steroids may not reach full height when they grow up, because it stops bone growth.
Digestive System: Steroids can cause the liver to have liver cancer. However, there are no reported cases about steroids harming other parts of the digestive system.
Integumentary System: Steroids can cause skin infections, oily skin, and acne.
Nervous System: Steroids can cause false beliefs, high uncontrollable activity level, irritability, and homicidal rage.
Respiratory System: Steroids give a slightly high increased risk of glaucoma and cataracts. Inhaled steroids can cause sneezing attacks, and the crusting and drying of the inside of the nose.
Immune System: When steroids get injected in to the body, killer cells attack the germs. However, when they over-react, the killer cells could damage the body’s own tissues, leading to diseases know as autoimmune diseases.
What is an alternative way that is available for Juan??
Juan can eat more higher carbohydrate food, or he can exercise more by going to the gym.
What resources are available to help him??
He can go see a therapist, or talk to a counselor to help him sort out his problems.

external image pr121505_fig1.jpg
These are steroids
Source of Image: http://www.dea.gov/pubs/pressrel/pr121505_fig1.jpg

For more information about our doctors, click here.